MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Device Contamination with Body Fluid (2317); Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with an ez steer nav and an excessive charring issue occurred.It was initially reported by the customer that within 1-2 ablation lesions the smartablate generator displayed a lower wattage.The caller stated that the catheter was removed and char was noted on the end of the catheter.The caller stated that debris was removed from the catheter and advanced into the patient again.The caller stated that within 1-2 ablation lesions of about 10 seconds each, the issue occurred again.The caller stated that they were using a "reasonable burn methodology".The presence of char does not by itself represent a serious injury, nor is it necessarily the result of a device malfunction.As such, char is not mdr reportable.On 12-dec-2024, additional information was received indicating there were no errors displayed on the ngen or carto.The physician noticed the issue when continuously getting maximum temperature settings at low watts during ablations.The ngen generator was used on the 4mm protocol setting with the ablation settings set at 60 seconds, 50 watts, and 55 degrees.Heparinized normal saline was used as the irrigation fluid.The physician reported they considered the charring to be excessive.The physician just cleared the catheter of char a few times during the procedure as needed.Based on the information received the event was reassessed as an mdr reportable malfunction since the physician considered the charring to be excessive.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Additional Manufacturer Narrative
On 15-jan-2025, additional information was received indicating that the doctor didn¿t mention that the patient had complications/symptoms post procedure.The patient has not experienced any neurological symptoms.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection, temperature, and impedance test of the returned device were performed following j&j procedures.Visual analysis revealed char residues were observed at the dome.A temperature and impedance test was performed, and no power issues were observed on the generator.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The char/thrombus issue reported by the customer was confirmed.The potential cause cannot be determined with the information available.The instructions for use states: "if preset temperature or impedance levels are exceeded during operation, design safety features of the rf generator cause the rf energy to stop.A likely cause of this may be accumulated coagulum on the tip electrode.Withdraw the catheter and examine the tip electrode.If coagulum accumulation is present, clean the tip electrode by gently wiping with a sterile gauze pad dampened with sterile saline.Be careful not to twist the tip electrode with respect to the catheter shaft during cleaning because this may damage the tip electrode bond and loosen the tip electrode" the low power issue reported was not duplicated during the analysis.Other circumstances may have affected device performance.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: contamination of environment by device (c1503) and problem due to thrombosis activation (c010604) / investigation conclusions: cause not established (d15) / component code: electrode (g0201501) were selected as related to the charring issue reported by the customer.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer's reported low power issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21063195
Report Number2029046-2025-00011
Device Sequence Number3409717
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)270923(10)10846835002997
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31450250M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3; NGEN GENERATOR
Patient SexUnknown